Scientists suspect low-dose effects have led to global epidemic
by LeonRay on Fri May 04, 2012 12:22 AM
My shrink thinks it could be sensory overload. Medicade/Medicare so far won't fill the bill for a PET scan.
Not sure what to do. Feeling left out to dry.
After two years, surviving GBM, thought it was time to get off my but and Joind relay for life.
Turned into a team, I may have just taken on to much. Stopped takeing Temodar to clear my head two months ago.
by babyangels on Fri May 04, 2012 12:38 AM
I'm sorry you're going through this. When was the last time you had an MRI? Will the Medicare/Medicade foot the bill for MRI? Either the PET Scan or the MRI would hopefully give you something to go on.
Are you taking anything for the severe headaches?
Take care and let me know if we can help!
Health Information Concierge
The Elliott Foundation
@endbraincancer on Twitter
by LeonRay on Fri May 04, 2012 01:10 AM
Yes, dark sunglasses & ibuprofin. Last MRI was a month and a half ago. Ear plugs from time to time.
This started with the suggestion of a SPECT scan, MRI left us dangling with "wait and see". Headeachs led to digging a little deeper. Spect scan shot down, moved to Pet scan, again shot down do to lack of medical coverage. My oncoligest ( No Nero Oncoligest in Alaska) is still looking. I'min Big Lake Ak., their trying to see if I can get approved in Anchorage.
It's the waiting & not knowing, what options we "I" have. Not quite sure how to interpret the headachs...........
by babyangels on Fri May 04, 2012 01:24 AM
I'm going to forward some of your information to a very well known Neuro-Oncologist in California. He is the head of the program there and might have some suggestions about where to go and some options for getting it covered. I'm emailing him now and will get back to you as soon as I hear back. He's usually pretty prompt in replying.
I agree, the PET Scan will let you know if you have any "Hot" spots or if there is no activity. They are useful for this kind of situation.
I will be in touch.
by theonewhoknows on Fri May 04, 2012 05:36 AM
I am sorry you have this and hope you feel better soon!
I dont have the same type of Dx as you but I get sensory overload also with especially floresent lights and any kind of loud noise also. Take care!! feel better! Kitty
by veggienft on Fri May 04, 2012 09:55 AM
Stop ingesting wheat and dairy for a couple weeks. See what happens.
by Ducks-n-Row on Fri May 04, 2012 01:37 PM
Hang In Hang on....I know this "roller coaster" of emotions is one we would love to get off. I know the temodar can make things a little "foggy". Glad to hear you joined "The Relay For LIfe" as to put a voice to the cause. You probably tasked your body/system a little doing that. You need to rest yourself for sure. As for the headaches sounds like your stressing yourself with all the pending test and insurance. Take a deep breath and one day at a time.......
Dx Nov 07.....No regrets
ps. Born in Kodiak
by LeonRay on Fri May 04, 2012 03:05 PM
Headachs started before the tests were brought up. Actualy the headachs are what brought up the testing! Have not been taking Temodar for a few months now. And yea, feeling "tasked"!
Havent ate wheat, only dairy I've had is in my coffee!
Am too "carb out" for pending test.........
by veggienft on Fri May 04, 2012 04:24 PM
Protein intolerance is triggered by the presence of even the tiniest quantity of the protein. I'm dealing with what I believe to be casein intolerance .......massive ongoing headaches which started subsiding three days ago when I stopped eating the cheese and yogurt I'd been scarfing on.Outside of fructose, glutamate and aspartate, carbohydrate sugars play a minor roll. The accompanying proteins are the bigger problem. You can chow down on rice if you need a safe carb source.
Also check into hidden MSG in processed food.
by veggienft on Fri May 04, 2012 04:42 PM
Oh yeah, "bright lights and loud noises" brings up another couple suspects, lutein and zeaxanthin. Are you also having sleep disturbances?Melatonin causes people to get sleepy. Melatonin is secreted by the pineal gland in the low back center of the brain. Melatonin secretion is heavily related to daylight cycles. Daylight cycles and melatonin release are both throttled by ingestion of lutein and zeaxanthin. Excess blue light is harmful to the retinas. Retinas employ carotenoids like vitamin A, Lutein and zeaxanthin (L and Z) for protection. They are dyes which line the retina, and block out blue light. Lutein and zeaxanthin are virtually identical twins. L and Z are polyphenol aldehydes. Lutein tends to have more aldehyde properties, and zeaxanthin tends to have more polyphenol dye properties. Some people collect and use L and Z properly. Some people over-collect L and Z, and some people under-collect them. Some people are intolerant of L and Z. Some intolerant people make antibodies which attack and remove lutein and zeaxanthin. For example 85% of autistic children have antibodies to L and Z. Lutein and zeaxanthin readily cross the blood brain barrier into nerve tissue. When the body makes antibodies to antigens like L and Z it usually 1) invokes lots of inflammation, and 2) makes antibodies against the affected tissues. The effects of lutein and zeaxanthin are vastly under-studied, but it's easy to see how the body's reaction to these chemicals can cause headaches and sleep disturbances.Lutein comprises about .15 % of yellow corn and egg yolk, the highest lutein concentrations among all foods:http://www.public.iastate.edu/~duahn/teaching/Neobiomaterial http
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.